Alert archive / Wyoming / High Wind Warnings in 2006

High Wind Warning 20, NWS Cheyenne, WY

November 16, 2006

NWS Cheyenne, WY issued this high wind warning at Nov 16, 2006, 3:08 AM MST. It took effect at Nov 16, 2006, 5:00 AM MST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 16, 2006, 3:08 AM MST (10:08 UTC)
In effect from
Nov 16, 2006, 5:00 AM MST
Expired
Nov 16, 2006, 4:00 PM MST
In force
11 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KCYS 161008
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
308 AM MST THU NOV 16 2006

...STRONG WEST WINDS ARE EXPECTED OVER PARTS OF SOUTHEAST WYOMING
ON TODAY...

.LARGE PRESSURE DIFFERENCES ACROSS WYOMING AND THE MIXING DOWN OF
HIGH WINDS ALOFT WILL START LATER IN THE MORNING AND CONTINUE
THROUGH THE AFTERNOON.

WYZ062-064-066-067-161815-
/O.UPG.KCYS.HW.A.0015.061116T1400Z-061116T2300Z/
/O.NEW.KCYS.HW.W.0020.061116T1400Z-061116T2300Z/
NORTH CARBON-NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE-
INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...GARRETT...
BUFORD...HORSE CREEK...WHEATLAND...GUERNSEY
308 AM MST THU NOV 16 2006

...HIGH WIND WARNING IN EFFECT FROM 7 AM THIS MORNING TO 4 PM MST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 4 PM MST
THIS AFTERNOON. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

WEST WINDS OF 20 TO 25 MPH WITH GUSTS UP TO 30 MPH WILL INCREASE
THROUGH THE EARLY MORNING WITH SUSTAINED WINDS OF 30 TO 45 MPH WITH
GUSTS TO 60 MPH JUST AFTER SUNRISE. OVER THE LARAMIE RANGE AND THE
MOUNTAINS OF NORTHERN CARBON COUNTY...WINDS WILL BE FROM 40 TO 50
MPH WITH GUSTS TO 70 MPH POSSIBLE. 

SOME LOCATIONS WITHIN THE WARNING AREA INCLUDE...MEDICINE
BOW... HANNA...ARLINGTON...WHEATLAND AND CHUGWATER. ALSO AFFECTED
WILL BE INTERSTATE 80 OVER THE SUMMIT OF THE LARAMIE RANGE AND
NEAR ELK MOUNTAIN...AND INTERSTATE 25 BETWEEN CHUGWATER AND
WHEATLAND.

PEOPLE PLANNING TRAVEL IN THE WARNING AREA TODAY SHOULD EXPECT
STRONG WEST WINDS AND SUDDEN GUSTS. HIGH WINDS ARE ESPECIALLY
DANGEROUS FOR THOSE IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
2 follow-up statements
000 
WWUS75 KCYS 161145
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
445 AM MST THU NOV 16 2006

...STRONG WEST WINDS ARE EXPECTED OVER PARTS OF SOUTHEAST WYOMING
TODAY...

.LARGE PRESSURE DIFFERENCES ACROSS WYOMING AND THE MIXING DOWN OF
HIGH WINDS ALOFT WILL OCCUR THIS MORNING AND CONTINUE THROUGH THE
AFTERNOON.

WYZ062-064-066-067-162300-
/O.EXT.KCYS.HW.W.0020.061116T1200Z-061116T2300Z/
NORTH CARBON-NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE-
INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...GARRETT...
BUFORD...HORSE CREEK...WHEATLAND...GUERNSEY
445 AM MST THU NOV 16 2006

...HIGH WIND WARNING NOW IN EFFECT UNTIL 4 PM MST THIS
AFTERNOON...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 4 PM MST THIS
AFTERNOON. 

WEST WINDS OF 20 TO 25 MPH WITH GUSTS UP TO 30 MPH WILL INCREASE
THROUGH THE EARLY MORNING WITH SUSTAINED WINDS OF 30 TO 45 MPH
WITH GUSTS TO 60 MPH BEFORE SUNRISE. OVER THE LARAMIE RANGE AND
THE MOUNTAINS OF NORTHERN CARBON COUNTY...WINDS WILL BE FROM 40 TO
50 MPH WITH GUSTS TO 70 MPH POSSIBLE.

SOME LOCATIONS WITHIN THE WARNING AREA INCLUDE...MEDICINE BOW...
HANNA...ARLINGTON...WHEATLAND AND CHUGWATER. ALSO AFFECTED WILL
BE INTERSTATE 80 OVER THE SUMMIT OF THE LARAMIE RANGE AND NEAR
ELK MOUNTAIN...AND INTERSTATE 25 BETWEEN CHUGWATER AND WHEATLAND.

PEOPLE PLANNING TRAVEL IN THE WARNING AREA TODAY SHOULD EXPECT
STRONG WEST WINDS AND SUDDEN GUSTS. HIGH WINDS ARE ESPECIALLY
DANGEROUS FOR THOSE IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS75 KCYS 162251
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
351 PM MST THU NOV 16 2006

WYZ062-064-066-067-170000-
/O.EXP.KCYS.HW.W.0020.000000T0000Z-061116T2300Z/
NORTH CARBON-NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE-
INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...GARRETT...
BUFORD...HORSE CREEK...WHEATLAND...GUERNSEY
351 PM MST THU NOV 16 2006

...HIGH WIND WARNING WILL EXPIRE AT 4 PM MST THIS AFTERNOON...

THE HIGH WIND WARNING FOR SOUTHEAST WYOMING WILL BE ALLOWED TO 
EXPIRE AT 4 PM MST THIS AFTERNOON. WINDS HAVE DECREASED TO LESS
THAN WARNING CRITERIA AND WILL CONTINUE TO DECREASE THROUGH THE
EVENING.

$$
KMD

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Nov 16, 2:40 AM MST, 28 minutes earlier.

Area forecast discussion, Nov 16, 2:40 AM MST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
240 AM MST THU NOV 16 2006

.SHORT TERM...TODAY THROUGH FRIDAY NIGHT. ONCE AGAIN IN A POSITION
WITH WHAT COULD POTENTIALLY BE A MARGINAL EVENT BUT HAVE DECIDED TO
ISSUE A HIGH WIND WARNING. THE HIGH WIND WARNING WILL BE IN EFFECT
FROM 7AM THROUGH 4PM MST FOR THE WIND CORRIDOR OVER SOUTHEAST
WYOMING. HAVE DECIDED TO GO WITH THE WARNING FOR SEVERAL REASONS.
THE PREVIOUS GFS MODEL RUN SHOWED A MARGINAL WIND EVENT WITH THE
700MB HEIGHTS BETWEEN CAG AND CPR AROUND 50 METERS...BUT THE LATEST
NAM/WRF MODEL SHOWS A DIFFERENCE OF 65 METERS OCCURRING LATER IN THE
MORNING. THUS STILL EXPECTING THE SURFACE PRESSURE GRADIENT TO
TIGHTEN AS THE AS THE LOW SLIDES INTO WYOMING AND HIGH PRESSURE
LOCATED OVER NORTHEAST COLORADO. ALTHOUGH THE 12KM NAM/WRF SHOWS
NEARLY 45 KNOTS AT 700MB THROUGH THE WARNING PERIOD...A 6KM WRF
MODEL BY NCAR INDICATES 700MB WINDS BETWEEN 14Z AND 23Z INCREASING
TO 60 KNOTS OVER THE WIND CORRIDOR. THIS IS SIMILAR TO THE GFS MODEL
OF PEAK 55 KNOTS AROUND 18Z. FINALLY RECENT OBSERVATIONS JUST WEST
OF THE AREA HAVE STARTED TO INCREASE WITH FALES ROCK SHOWING GUSTS
UP TO 66MPH WITH A PEAK WIND GUST OF 70MPH AT MIDNIGHT THUS FAR.
ALTHOUGH THE MBW PROFILER WINDS CONTINUE TO SHOW ONLY 40 KNOTS AT
THE LOWEST GATE...THE LEVELS ABOVE ARE STARTING TO INCREASE. BESIDES
WINDY CONDITIONS FOR TODAY...WILL HAVE OROGRAPHIC SNOW SHOWERS
DEVELOPING IN THE AFTERNOON. ALTHOUGH THE UPPER LEVEL JET WILL HELP
ENHANCE SNOW SHOWERS OVER THE MOUNTAINS LATER THIS AFTERNOON AND
OVERNIGHT...LACK OF MOISTURE IN THE DENDRITIC GROWTH REGION WILL
LIMIT ANY SIGNIFICANT SNOW AMOUNTS. THUS COULD POTENTIALLY SEE 2 OR
3 INCHES ACCUMULATING AT THE HIGHEST PEAKS BY 12Z FRIDAY.
OTHERWISE...WESTERLY DOWNSLOPING FLOW AND AXIS OF UPPER LEVEL RIDGE
OVER FAR EASTERN WYOMING AND NEBRASKA PANHANDLE WILL BRING WARMER
HIGH TEMPERATURES TODAY. RIDGE SHIFTS EAST TONIGHT WITH A WEAK
SHORTWAVE MOVING ACROSS WYOMING. THIS WILL ALLOW FOR COOLER
TEMPERATURES ON FRIDAY...NEARLY 10F DEGREES COOLER COMPARED TO TODAY
BUT SLIGHTLY ABOVE SEASONAL NORMALS.

LONG TERM...FOR SATURDAY THROUGH THURSDAY...NOT MUCH CHANGE FROM
WHAT HAS BEEN ADVERTISED WITH AN INITIAL QUICK HITTER ON SATURDAY AS
AN UPPER TROUGH DEVELOPS OVERHEAD.  WRF IS A BIT FASTER AND SUGGESTS
THAT BY MIDDAY ALL THE ENERGY WILL HAVE SLIDED EAST...BUT HAVE
BLENDED GFS TIMING AND KEPT POPS IN ALL AFTERNOON IN THE SOUTHERN
TIER CLOSER TO THE ENERGY.  STILL ONLY SPARSE MOISTURE TO WORK
WITH...SO POPS REMAIN LOW.  AN ASSOCIATED FROPA...ALBEIT VERY
WEAK...WILL OCCUR EARLY SATURDAY KEEPING TEMPS DOWN TO NEAR NORMAL
FOR THAT DAY ALONE.  RIDGING WILL TRADE OFF WITH DRY SW FLOW FOR THE
REMAINDER OF THE WEEK...WITH A STRONG LEE TROUGH FORMING ON MONDAY.
THIS WILL KEEP THE PLAINS WARM AND WINDY.  NO PRECIP EITHER.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING FROM 7 AM TO 4 PM TODAY FOR WYZ062-WYZ064-
     WYZ066-WYZ067.
NE...NONE.

&&

MG/AMS
Hazardous weather outlook, Nov 15, 10:03 PM MST, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1003 PM MST WED NOV 15 2006

WYZ059-061-063-065-069-161215-
CONVERSE-SOUTHWEST CARBON-SNOWY RANGE-LARAMIE VALLEY-
CHEYENNE FOOTHILLS-
1003 PM MST WED NOV 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

WEST TO SOUTHWEST WINDS WILL INCREASE OVERNIGHT TO SPEEDS OF
20 TO 30 MPH WITH SOME GUSTS AROUND 45 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG AND GUSTY WEST WINDS WILL AFFECT MOST OF THE REGION ON
THURSDAY. WIND SPEEDS WILL BE FROM 25 TO 35 MPH WITH GUSTS TO
50 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ001>003-019>021-054-055-WYZ060-068-070-161215-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-NIOBRARA-GOSHEN-PINE BLUFFS-
1003 PM MST WED NOV 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ062-064-066-067-161215-
NORTH CARBON-NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE-
1003 PM MST WED NOV 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

WEST TO SOUTHWEST WINDS WILL CONTINUE TO INCREASE OVERNIGHT WITH
SPEEDS FROM 25 TO 40 MPH WITH GUSTS TO 55 MPH BY EARLY THURSDAY
MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG WEST WINDS ARE EXPECTED ON THURSDAY WITH A HIGH WIND
WATCH POSTED FROM 7 AM UNTIL 4 PM MST. SUSTAINED WINDS WILL BE
FROM 30 TO 45 MPH WITH GUSTS TO 60 MPH POSSIBLE AT THE LOWER
ELEVATIONS...AND 70 MPH FOR THE MOUNTAINS. THE WINDS WILL
DECREASE THURSDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

JLH

Nearby

High Wind Warnings in Wyoming, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.